Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 41, NWS Brownsville, TX

July 1, 2007Starr County, Zapata County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 1, 2007, 7:14 PM CDT for Starr County, Zapata County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 1, 2007, 7:14 PM CDT (00:14 UTC)
Expired
Jul 1, 2007, 9:15 PM CDT
In force
2 hr
Issued by
NWS Brownsville, TX
Area
Whole counties

Counties Starr County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 181 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 9:06 PM CDTFLASH FLOODEl Sauz, TXDPS TROOPER REPORTS 6 INCHES TO 1 FOOT OF WATER ON 3167 NEAR EL SAUZ.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 0.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2936 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2936 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 020015
FFWBRO
TXC427-505-020215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
714 PM CDT SUN JUL 1 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  STARR COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...ROMA...RIO GRANDE CITY...FALCON
  DAM...EL SAUZ...
  SOUTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 915 PM CDT

* AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

SHOWERS AND THUNDERSTORMS ARE AGAIN DROPPING DOPPLER ESTIMATED 
RAINFALL OF 2 TO 3 INCHES IN THE WARNED AREA...ESPECIALLY IN THE EL 
SAUZ REGION. THESE STORMS ARE SLOW MOVING AND COULD PRODUCE ANOTHER 
1 TO 3 INCHES IN THE NEXT COUPLE HOURS. THIS IS IN ADDITION TO 
EXCESSIVE RAINFALL THAT HAS COME DURING THE PAST SEVERAL DAYS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2636 9909 2621 9865 2678 9837 2681 9939

$$

JS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:40 PM CDT, 34 minutes earlier.

Area forecast discussion, Jul 1, 6:40 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
640 PM CDT SUN JUL 1 2007

.DISCUSSION...ISSUED AN UPDATED ZONE FORECAST A SHORT TIME AGO TO
ACCOUNT FOR BLOSSOMING SHOWERS AND THUNDERSTORMS WITH EMBEDDED
HEAVY RAINFALL OVER ZAPATA...STARR...AND JIM HOGG COUNTY...WITH
ADDITIONAL ACTIVITY JUST ACROSS THE RIO GRANDE RIVER OVER MEXICO
AND MOVING NORTH. WILL CONTINUE TO MONITOR FOR THE POTENTIAL FOR
FLASH FLOODING THIS EVENING AND EARLY TONIGHT.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  89  79  90 /  20  30  20  30
BROWNSVILLE          78  91  78  91 /  30  50  20  30
HARLINGEN            77  91  77  92 /  30  50  20  30
MCALLEN              76  93  77  93 /  50  50  20  30
RIO GRANDE CITY      76  93  76  94 /  60  40  30  30
SOUTH PADRE ISLAND   80  87  80  87 /  10  10  20  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...TOMASELLI/66
Hazardous weather outlook, Jul 1, 6:19 AM CDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
619 AM CDT SUN JUL 1 2007

TXZ248>257-021000-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
619 AM CDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. A FEW STORMS
WILL PRODUCE BRIEF HEAVY RAINFALL RESULTING IN PONDING ON AREA ROADS
AND OVER LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
MIDDLE WEEK. THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL WITH
LOCALIZED FLOODING REMAINING POSSIBLE THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:14 PM CDTFlash Flood WarningBROStarr, Zapata2 hr
Jul 1, 7:46 PM CDTFlash Flood WarningBROZapata119 min
Jul 1, 8:22 PM CDTSevere Thunderstorm WarningBROStarr53 min
Jul 1, 8:40 PM CDTTornado WarningBROStarr50 min
Jul 1, 8:55 PM CDTFlash Flood WarningBROStarr, Zapata2 hr
Jul 1, 9:22 PM CDTSevere Thunderstorm WarningBROStarr53 min
Jul 1, 9:28 PM CDTFlash Flood WarningBROJim Hogg, Zapata2 hr
Jul 1, 10:57 PM CDTFlash Flood WarningBROStarr, Zapata3 hr
Jul 1, 11:22 PM CDTFlash Flood WarningBROJim Hogg113 min
Jul 2, 12:14 AM CDTFlash Flood WatchBROBrooks, Hidalgo, Jim Hogg, Starr, Zapata25 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.